question-icon

How to taper off Klonopin?

default
Posted on Wed, 25 May 2016
Question: II have been on Klonopin 1 mg. three times a day for nerve pain after a tooth was pulled and a nerve damaged. I have been on the Klonopin for close to 5 years and still get toothaches. My neurologist discharged me since I had a good 2 months before my last visit. He advised me to get the med. from my family doctor, who will not prescribe it . I also take Lyrica 50 mg. twice a day. Since I feel no results, I would like to taper off the Klonopin. How do I do this? Help! XXXXXXX XXXXX
doctor
Answered by Dr. Alexander H. Sheppe (12 minutes later)
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

You ask about how to taper off Klonopin. I agree with your doctor's advice to decrease to twice a day taken concurrently with the Lyrica. You must taper off very slowly, given the relatively high dose (1mg 3 times a day) taken for a long time (5 years). Tapering too quickly can result in withdrawal and seizures. I would stay at 1mg twice a day for a month, and then decrease to 0.5mg twice a day for another month, and then stop.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2240 Questions

premium_optimized

The User accepted the expert's answer

Share on
How to taper off Klonopin?

Brief Answer: Consultation Detailed Answer: Hello, and thanks for your question. You ask about how to taper off Klonopin. I agree with your doctor's advice to decrease to twice a day taken concurrently with the Lyrica. You must taper off very slowly, given the relatively high dose (1mg 3 times a day) taken for a long time (5 years). Tapering too quickly can result in withdrawal and seizures. I would stay at 1mg twice a day for a month, and then decrease to 0.5mg twice a day for another month, and then stop. Please remember to rate and close this answer thread when you are finished and satisfied. In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers